Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at May 5, 2013, 11:24 AM EDT for Baker County, Nassau County, Florida; Camden County, Charlton County, Georgia. It took effect at May 5, 2013, 8:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2013, 11:24 AM EDT (15:24 UTC)
- In effect from
- May 5, 2013, 8:00 PM EDT
- Expired
- May 7, 2013, 2:45 AM EDT
- In force
- 31 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- Minor
Counties Baker County, FL, Nassau County, FL, Camden County, GA, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 31 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River near Macclenny (MACF1). The gauge peaked at 12.14 ft at May 6, 2013, 2:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02231000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
753
WGUS42 KJAX 051524
FLWJAX
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1124 AM EDT SUN MAY 5 2013
...THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN FLORIDA...GEORGIA...
ST MARY'S RIVER AT MACCLENNY AFFECTING BAKER...NASSAU...CAMDEN AND
CHARLTON COUNTIES
.THREE TO 4 INCHES OF RAIN FELL ACROSS THE ST MARYS RIVER BASIN OVER
THE PAST FEW DAYS SATURATING THE GROUND AND RAISING WATER LEVELS. THE
ST MARYS RIVER AT MACCLENNY IS FORECAST TO REACH THE 12 FOOT FLOOD
STAGE THIS EVENING...CREST JUST OVER FLOOD STAGE TONIGHT AND
MONDAY...THEN SLOWLY FALL BACK BELOW FLOOD STAGE BY EARLY TUESDAY
MORNING...MAY 7TH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
FLC003-089-GAC039-049-061524-
/O.NEW.KJAX.FL.W.0013.130506T0000Z-130507T1200Z/
/MACF1.1.ER.130506T0000Z.130506T0600Z.130507T0600Z.NO/
1124 AM EDT SUN MAY 5 2013
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A
* FLOOD WARNING FOR
THE ST MARY'S RIVER AT MACCLENNY.
* FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 10:45 AM SUNDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 12.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 12.0 FEET...THIS WILL CAUSE MINOR FLOODING OF LOW LYING
AREAS AND TIMBER LANDS.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME MON TUE WED THU FRI
ST. MARYS
MACCLENNY 12 11.9 SUN 11 AM 12.1 11.9 11.5 11.2 10.8
$$
MCALLISTER3 follow-up statements
304
WGUS82 KJAX 060145
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT SUN MAY 5 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
GEORGIA...
ST MARY'S RIVER AT MACCLENNY AFFECTING BAKER...NASSAU...CAMDEN AND
CHARLTON COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
FLC003-089-GAC039-049-070000-
/O.EXT.KJAX.FL.W.0013.000000T0000Z-130507T0000Z/
/MACF1.1.ER.130505T1900Z.130506T0600Z.130506T1800Z.NO/
945 PM EDT SUN MAY 5 2013
THE FLOOD WARNING CONTINUES FOR
THE ST MARY'S RIVER AT MACCLENNY.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 PM SUNDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* IMPACT...AT 12.0 FEET...THIS WILL CAUSE MINOR FLOODING OF LOW LYING
AREAS AND TIMBER LANDS.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME MON TUE WED THU FRI
ST. MARYS
MACCLENNY 12 12.1 SUN 09 PM 12.0 11.8 11.4 11.1 10.8
$$734
WGUS82 KJAX 061429
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EDT MON MAY 6 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
GEORGIA...
ST MARY'S RIVER AT MACCLENNY AFFECTING BAKER...NASSAU...CAMDEN AND
CHARLTON COUNTIES
.THE ST MARYS RIVER AT MACCLENNY IS AT CREST...JUST OVER FLOOD
STAGE...AND WILL FALL BACK BELOW FLOOD STAGE TUESDASY MORNING...MAY
7TH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
FLC003-089-GAC039-049-070600-
/O.EXT.KJAX.FL.W.0013.000000T0000Z-130507T0600Z/
/MACF1.1.ER.130505T1900Z.130506T1345Z.130507T0000Z.NO/
1029 AM EDT MON MAY 6 2013
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING
CONTINUES FOR
THE ST MARY'S RIVER AT MACCLENNY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:45 AM MONDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 12.0 FEET...THIS WILL CAUSE MINOR FLOODING OF LOW LYING
AREAS AND TIMBER LANDS.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
ST. MARYS
MACCLENNY 12 12.1 MON 10 AM 11.9 11.5 11.1 10.8 10.4
$$
MCALLISTER640 WGUS82 KJAX 070123 FLSJAX FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 923 PM EDT MON MAY 6 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... GEORGIA... ST MARY'S RIVER AT MACCLENNY AFFECTING BAKER...NASSAU...CAMDEN AND CHARLTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. && FLC003-089-GAC039-049-070645- /O.EXT.KJAX.FL.W.0013.000000T0000Z-130507T0645Z/ /MACF1.1.ER.130505T1900Z.130506T1345Z.130507T0045Z.NO/ 923 PM EDT MON MAY 6 2013 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE ST MARY'S RIVER AT MACCLENNY. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM MONDAY THE STAGE WAS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 8:00 PM TUESDAY EVENING. * IMPACT...AT 12.0 FEET...THIS WILL CAUSE MINOR FLOODING OF LOW LYING AREAS AND TIMBER LANDS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at May 5, 9:50 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 5, 9:50 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT SUN MAY 5 2013
.UPDATE...LAST PART OF LOW CLOUDS/MIST/DRIZZLE IS QUICKLY MOVING
EWD AS DEEP LAYER W/SW FLOW SETS IN AHEAD OF THE LARGE/ANOMALOUS
MID/UPPER LEVEL LOW OVER ARKANSAS. ALL MODELS BARREL THIS
MID/UPPER LEVEL FEATURE EWD ALLOWING THE SFC COLD FRONT EXTENDING
FROM A SFC LOW OVER AL TO THE WRN FL PANHANDLE TO MOVE EASTWARD TODAY.
NO MORE RAIN EXPECTED TODAY BUT COULD SEE A FEW BRIEF SHOWERS
DEVELOP TONIGHT AS THE COLD FRONT MOVES THROUGH THE REGION. MOSTLY
CLOUDY OVER THE ERN ZONES THIS MORNING BEFORE IT MOVES OFFSHORE
WITH REST OF THE CWA REALIZING MOSTLY SUNNY TO PARTLY CLOUDY
SKIES. HIGHS WILL BE IN THE MID TO UPPER 70S...WITH A FEW SPOTS
POSSIBLY REACHING 80. WLY FLOW AROUND 10-15G20MPH. ONLY MINOR
EDITS TO THE ZONE FORECAST.
&&
.AVIATION...IFR CONDITIONS CONTINUE FROM SSI TO JAX METRO TAFS. THESE
CONDITIONS SHOULD END BY ABOUT 15Z WITH VFR THEREAFTER. GNV ALREADY
VFR AND WILL CONTINUE TONIGHT. WLY FLOW AROUND 10-15G20KT. WINDS
TURN SWLY THIS EVENING AHEAD OF THE FRONT. AFTER 00Z...VFR CIGS WILL
BE POSSIBLE AS A COLD FRONT PUSHES THROUGH AND CHANCE OF MVFR
CIGS APPEARS LOW AT THIS TIME.
&&
.MARINE...SEAS CONTINUE TO BE ELEVATED OVER THE WATERS TODAY BUT
WINDS ARE NOW WLY MAKING FOR A CONFUSED SEA STATE AND DANGEROUS
BOATING CONDITIONS. WILL LET THE SCA END FOR NEARSHORE BY NOON AND
MAY LET SCA OFFSHORE CONTINUE UNTIL LATE AFTERNOON BUT MAY NEED TO
EXTEND A FEW HOURS PENDING FURTHER SEA STATE OBSERVATIONS AT 41012.
SCEC HEADLINE LIKELY NEEDED NEARHOSRE FOR WIND/SEAS AFTERNOON
HOURS.
RIP CURRENTS: SURF BREAKERS OF 3-6 FT EXPECTED TODAY WITH THIS
SIZE SURF AND PRIOR RIP CURRENTS HAVE INCREASED RIP CURRENT THREAT
TO HIGH. COASTAL FLOODING CONCERNS HAVE ENDED BUT NEXT HIGH TIDE
WILL LIKELY SEE ELEVATED WATER LEVELS ON THE ST JOHNS RIVER AND ICCW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 49 72 51 / 10 20 20 40
SSI 73 55 71 55 / 10 10 10 40
JAX 78 52 74 53 / 10 20 10 30
SGJ 76 57 74 56 / 10 10 10 30
GNV 77 50 73 51 / 10 20 10 40
OCF 80 54 75 53 / 10 20 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
SHASHY/MCALLISTERHazardous weather outlook, May 5, 9:10 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 AM EDT SUN MAY 5 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-061015- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 910 AM EDT SUN MAY 5 2013 ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS TODAY... ...HIGH RIP CURRENT RISK TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SMALL CRAFT ADVISORY CONTINUES FOR THE COASTAL WATERS. A HIGH RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... UPPER LEVEL LOW PRESSURE WILL CLIP THE AREA LATE MONDAY INTO TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, May 5, 10:35 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 AM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM COASTAL FLOOD 1 W MAYPORT 30.39N 81.42W
05/04/2013 DUVAL FL OTHER FEDERAL
THE NOS TIDAL STATION AT MAYPORT MEASURED AN ELEVATED
WATER LEVEL OF 6.58 FEET MLLW WHICH WAS 1.75 FEET ABOVE
PREDICTED. MINOR FLOODING TYPICALLY BEGINS AT 6.4 FEET
MLLW.
0405 AM TSTM WND GST 1 NNE JEKYLL ISLAND 31.05N 81.41W
05/05/2013 M47.00 MPH GLYNN GA MESONET
MESONET OBSERVATION MEASURED A GUST TO 47 MPH.
&&
ARSLocal storm report, May 5, 11:02 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1102 AM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND DMG 1 NNW ELKTON 29.80N 81.43W
05/04/2013 ST. JOHNS FL LAW ENFORCEMENT
THE SHERIFFS OFFICE REPORTED THAT THERE WAS MAJOR ROOF
DAMAGE TO A WAREHOUSE ON COUNTY ROAD 305 FROM A POSSIBLE
TORNADO.THERE WAS ALSO REPORTS OF POWERLINES DOWN. THE
TIME GIVEN WAS BASED ON RADAR.
&&
PPLocal storm report, May 5, 11:15 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG SSE ELKTON 29.78N 81.42W
05/04/2013 ST. JOHNS FL LAW ENFORCEMENT
THE SHERIFFS OFFICE REPORTED THAT A LARGE TREE FELL ON A
HOUSE AND SPLIT IT IN HALF. THERE WERE NO REPORTS OF
INJURIES. THE TIME GIVEN WAS BASED ON RADAR.
&&
PPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:15 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Putnam, Saint Johns | 90 min |
| May 4, 8:20 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Putnam, Saint Johns | 85 min |
| May 4, 8:25 PM EDT | Tornado Warning | JAX | Saint Johns | 50 min |
| May 4, 8:57 PM EDT | Special Marine Warning | JAX | 2 hr | |
| May 4, 9:04 PM EDT | Flash Flood Warning | JAX | Saint Johns | 3 hr |
| May 4, 9:16 PM EDT | Tornado Warning | JAX | Saint Johns | 44 min |
| May 4, 9:36 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 84 min |
| May 4, 9:43 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 2 hr |
| May 4, 9:56 PM EDT | Special Weather Statement | JAX | Flagler | 64 min |
| May 4, 10:44 PM EDT | Special Marine Warning | JAX | 91 min | |
| May 4, 11:20 PM EDT | Areal Flood Warning | JAX | Duval | 3 hr |
| May 5, 4:44 AM EDT | Special Marine Warning | JAX | 61 min | |
| May 5, 9:09 AM EDT | Rip Current Statement | JAX | Flagler, Nassau | 11 hr |
| May 5, 11:37 AM EDT | Small Craft Advisory for Hazardous Seas | JAX | 9 hr | |
| May 5, 12:52 AM EDT | Special Weather Statement | JAX | Bacon | 38 min |
| May 5, 3:28 AM EDT | Areal Flood Advisory | JAX | Camden, Glynn | 92 min |
| May 5, 5:02 AM EDT | Areal Flood Advisory | JAX | Glynn | 58 min |
Nearby
River Flood Warnings in Florida, 2013River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.